Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Wrappings of permutations

Author: Saul Stahl
Journal: Trans. Amer. Math. Soc. 300 (1987), 133-152
MSC: Primary 20F05
MathSciNet review: 871668
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theory of wrappings of permutations is constructed which is analogous to the well-known concept of branched coverings of Riemann surfaces. It is shown that this theory is strong enough to contain combinatorial definitions of such well-known groups as Fuchsian groups of the first kind and triangle groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20F05

Retrieve articles in all journals with MSC: 20F05

Additional Information

PII: S 0002-9947(1987)0871668-9
Article copyright: © Copyright 1987 American Mathematical Society